Ok, I'm a 29 year old female w/ Crohn's Disease. I'm currently on Prednisone for a flare. On Mon. I started having pain in my ankles, knees, hips and the front shin bones. I also had cramps in my feet; bones in my feet felt like they were twisting and I had to "push" them back. Tues. my feet cramped again & the pain in my joints increased, especially the pain on shins. To the point that I was having trouble walking more than a block at a time. The pain in my joints feels sharp & grinding & is worse in the joints I've damaged in the past (right broken ankle, 2009, stress fractures in left hip and knee, 2005). The worse is the pain in my shins. The muscle is sore but also when I put any weight on my shins its as though the bone is ready to snap. When my dr. called to check in about my flare I told this to her & she said it was probably the meds or the crohn's making me sore. Today I cant put weight on my legs at all. The bottoms of my feet feel twisted & to walk at all feels exactly like walking on broken bones. In fact I'm having to hobble to the bathroom like an elderly lady. Today even my spine hurts but I havent noticed any swelling in any of my joints though my legs seem warm to the touch. I've taken ibprof and oxycodone but neither made any discernible difference.I can live with the pain. I am concerned about whether there is a possibility that something is actually wrong beyond some prednisone side effect or Crohn's arthritis. More specifically I'm concerned that by moving around I'm causing damage to the muscles or joints or whatever. I don't want it to get worse by putting weight on the joints. My mother, aunt & two cousins have mixed connective tissue disease, so I'm worried about that. Should I bother my doctor with this again? Could it be a serious complication or something new? Could my bones actually break because thats the way it feels? Or is this normal crohn's arthritis? I'm in the middle of writing a thesis and totally stressed.
You are already having an autoimmune disease and also on medications.
The problem is , to control the flare up pattern higher medicines have been started.
But these medicines are know to have side effects, predominantly is osteoporosis.
Due to this, your bones have become weak and weaker and hence you are facing all these problems. It would be really nice if some calcium supplements can be started.
Also steriods are known to be causing avascular necrosis of the hip as well as facial puffiness, so be careful for the same.
I think you need to discuss more, with your treating doctor.
I presume that your queries are cleared.
If you still have doubts, please discuss further.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.